Swollen Breasts....Symptom of Progesterone Excess?

by Lorraine
(New Mexico)

Hi, Wray!

I'm in perimenopause (51 years old) and have been using Natpro for about 4 months now. I usually take 200 mg. a day.

For the past two weeks, my breasts have been swelling! My breasts never used to swell, except when I was pregnant. I'm reading conflicting reports on the Internet (what would the Internet be without conflicts????)

Conflicting Report A says that swollen breasts are a symptom of progesterone EXCESS. The draftees of this report say that when a woman takes too much progesterone, her body gets tricked into thinking that she is pregnant, so it prepares for pregnancy...breasts included. Hence, the balloon breasts.

Conflicting Report B says that swollen breasts are a symptom of progesterone DEFICIENCY and excess estrogen and recommend that a woman stop taking progesterone until the swelling goes away.

I'm over here not really knowing what step to take next.

Do you think I'm taking too much progesterone....or is this a sign that I'm not taking enough? If I'm not taking enough, what dosage do you recommend for swelling breasts?

Lorraine

Comments for Swollen Breasts....Symptom of Progesterone Excess?

Click here to add your own comments

Aug 21, 2015
Swollen Breasts ... Symptom of Progesterone Excess?
by: Joy

Hi Lorraine

You are so right in saying 'what would the internet be without conflicts'. Both A and B reports are incorrect and misinformed. Peri-Menopause is a difficult time for most women and while you are using 200mg progesteorne cream, you could actually do with increasing it not reducing. You still have excess estrogen and progesterone is not yet the dominant hormone. Only when it becomes dominant will all your symptoms clear. Please read How to use Progesterone Cream and Estrogen Dominance.

Do you know what your Vitamin D3 level is, as a deficiency reduces the benefits of progesterone.

Hope this helps.


Aug 22, 2015
Swollen Breasts...Symptom of Progesterone Excess?
by: Lorraine

Hi, Joy!

Thank you so much for responding! I will increase the amount of progesterone that I take.

I'm not sure what my D3 levels are, but I do take 10,000 IU daily, since I don't get out in the sun much.

The only thing that concerns me about raising my progesterone level is that when I do, I sometimes feel like I become angry. I don't know if raising progesterone negatively affects a woman's testerone levels, but it does seem that when I raise significantly, I become tense and angry and start lashing out at people, and who needs that?

Lorraine

Aug 23, 2015
follow along
by: letitia

just want to follow along

Aug 31, 2015
Swollen Breasts ... Symptom of Progesterone Excess?
by: Joy

Hi Lorraine

As mentioned I believe you could actually do with using more progesterone cream. Also bear in mind that your body is still adjusting. If you are concerned about your anger issues, perhaps you need to have your testosterone level tested, but progesterone, if used correctly should correct this provided your Vitamin D3 level is within range.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...